Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2020, 9:34 PM EDT for White County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 9:34 PM EDT (01:34 UTC)
- Expired
- Aug 2, 2020, 10:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County White County, GA
The radar
The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
274
WWUS82 KFFC 030134
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT Sun Aug 2 2020
GAZ016-030200-
White GA-
934 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 1000 PM EDT...
At 934 PM EDT...a strong thunderstorm was near Smithgall Woods
Conservation Are, or near Cleveland...moving north at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3476 8363 3473 8362 3472 8364 3469 8364
3466 8366 3462 8364 3459 8364 3454 8367
3461 8386 3473 8384 3474 8382 3478 8382
3479 8381 3480 8375 3479 8370 3480 8368
TIME...MOT...LOC 0134Z 200DEG 20KT 3465 8375
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:25 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 2, 7:25 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 725 PM EDT Sun Aug 2 2020 .UPDATE... Hi-res models are progging a convergence zone to set up across far NE GA very early tomorrow morning and last well into the day. There are differences in timing when the zone sets up, but both the ARW and the HRRR are progging roughly the same area. So have taken somewhat of a compromise and increased the pops overnight into tomorrow across NE portions of the CWA. Have also tweaked the hourly temps/dews to reflect current trends. Will likely have to adjust temps/dews again later tonight. && .PREV DISCUSSION... /Issued 322 PM EDT Sun Aug 2 2020/ SHORT TERM /Tonight through Monday Night/... A broad upper trough extending from the Great Lakes to the Gulf will persist through the short term. This will keep our forecast area in a moist southwest flow aloft. Minimal impacts are expected as Tropical Storm Isaias skirts the GA coast on Monday...mainly in the form of increased pops. Enhanced tropical moisture associated with the storm will remain east of the area...but have continued chance to likely pops for the eastern portion of the forecast area for Monday. Isaias exits the area overnight Monday, with drier air filtering in behind it. Increased cloud cover and convection on Monday will keep temperatures notably cooler over much of northern and eastern Georgia...with highs only in the upper 80s to near 90. West central Georgia...being the farthest from the storm's influence can expect to warm back into the low mid 90s. 41 LONG TERM /Tuesday through Sunday/... LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... As a broad upper level trough builds over the eastern CONUS, Isaias will continue to curve along the Atlantic coastline and rapidly move away from the area through Tuesday. The upper trough will remain centered over the Mississippi Valley through the remainder of the period. At the surface a cold front will enter northwest Georgia on Tuesday and slowly push south and east before becoming stationary near the southern border of our forecast area by Thursday morning. A slightly cooler and drier airmass is expected to filter into the area behind the cold front as it pushes into south-central Georgia. North Georgia will thus experience marginally cooler temperatures (back to near climatological normals), primarily during the morning, and slightly lower dewpoint values through the remainder of the week. Scattered diurnally driven convection is expected to continue each afternoon and evening through the remainder of the week, with the highest chances focused across eastern Georgia, which will be underneath the the eastern periphery of the trough and southwesterly flow aloft. King && .AVIATION... 00Z Update... Have raised the pops early in the morning. Hi-res models are progging a convergence zone setting up across NE GA and backbuilding through the day tomorrow. Winds may flip flop on either side of due north overnight and speeds will be pretty light, so just went variable. As soon as mixing begins, winds should settle on the east side during the mid/late morning. A bit more covective coverage expected tomorrow afternoon. //ATL Confidence...00Z Update... Med condfidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 72 88 68 90 / 40 70 60 20 Atlanta 73 87 70 89 / 30 60 60 20 Blairsville 66 78 62 82 / 50 70 60 30 Cartersville 71 87 68 90 / 40 60 50 20 Columbus 74 93 72 94 / 30 40 40 10 Gainesville 71 83 68 88 / 40 70 60 20 Macon 73 92 71 92 / 30 50 40 20 Rome 70 88 68 90 / 40 60 40 20 Peachtree City 72 87 69 90 / 30 60 50 20 Vidalia 75 87 72 94 / 60 80 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/update...NListemaa LONG TERM....BDL AVIATION...NListemaa
Hazardous weather outlook, Aug 2, 10:00 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 AM EDT Sun Aug 2 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1000 AM EDT Sun Aug 2 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Isolated to scattered thunderstorms are expected over north and central Georgia this afternoon into tonight. A few storms may be strong to possibly severe and produce strong to damaging winds, frequent lightning, and locally heavy rain. Heat indices of 97 to 103 can be expected over central and portions of north Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible across north and central Georgia Monday through Saturday. A few storms may be strong to possibly severe with strong to damaging winds, frequent lightning, hail, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 2, 4:17 PM EDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Sun Aug 2 2020
GAZ096-097-109-022045-
Laurens GA-Bleckley GA-Dodge GA-
417 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...NORTHEASTERN
BLECKLEY AND NORTHERN DODGE COUNTIES UNTIL 445 PM EDT...
At 417 PM EDT...a strong thunderstorm was over Rebie, or 10 miles
northeast of Cochran...moving northwest at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Chester, Montrose, Goldsboro, Rebie and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3243 8310 3238 8319 3249 8334 3259 8318
TIME...MOT...LOC 2017Z 143DEG 16KT 3245 8320
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 2, 4:50 PM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Sun Aug 2 2020
GAZ074-022115-
Washington GA-
450 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL
515 PM EDT...
At 450 PM EDT...a strong thunderstorm was near Harrison, or 7 miles
south of Sandersville...moving north at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandersville, Tennille, Harrison and Riddleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3278 8273 3278 8277 3280 8278 3280 8280
3281 8280 3279 8284 3280 8285 3296 8290
3298 8277 3295 8264
TIME...MOT...LOC 2050Z 182DEG 13KT 3287 8278
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 2, 5:24 PM EDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Sun Aug 2 2020
GAZ027-022145-
Madison GA-
524 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 545
PM EDT...
At 524 PM EDT...a strong thunderstorm was near Pocataligo, or near
Danielsville...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
This storm will remain over mainly rural areas of north central
Madison County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3427 8311 3426 8312 3423 8309 3417 8321
3423 8328 3425 8326 3424 8324 3425 8324
3424 8321 3425 8320 3424 8317
TIME...MOT...LOC 2124Z 232DEG 9KT 3422 8321
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 2, 7:04 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT Sun Aug 2 2020
GAZ023-025-022330-
Hall GA-Jackson GA-
704 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL AND
NORTHWESTERN JACKSON COUNTIES UNTIL 730 PM EDT...
At 704 PM EDT...a strong thunderstorm was over Talmo, or 9 miles
northwest of Jefferson...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Pendergrass and Talmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3412 8371 3417 8378 3428 8374 3428 8363
3421 8360
TIME...MOT...LOC 2304Z 213DEG 8KT 3419 8371
HAIL...0.75IN
WIND...50MPHLocal storm report, Aug 2, 7:26 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT SUN AUG 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 1 E TALMO 34.18N 83.71W
08/02/2020 JACKSON GA PUBLIC
TWO TREES UPROOTED ON THISTLEWOOD DR
&&
EVENT NUMBER FFC2001004
SNELSONSpecial weather statement, Aug 2, 9:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT Sun Aug 2 2020
GAZ016-030200-
White GA-
934 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 1000 PM EDT...
At 934 PM EDT...a strong thunderstorm was near Smithgall Woods
Conservation Are, or near Cleveland...moving north at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3476 8363 3473 8362 3472 8364 3469 8364
3466 8366 3462 8364 3459 8364 3454 8367
3461 8386 3473 8384 3474 8382 3478 8382
3479 8381 3480 8375 3479 8370 3480 8368
TIME...MOT...LOC 0134Z 200DEG 20KT 3465 8375
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:09 AM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Aug 3, 6:58 AM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Aug 3, 7:04 AM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Aug 3, 7:11 AM EDT | Special Weather Statement | FFC | Paulding | 49 min |
| Aug 3, 7:27 AM EDT | Special Weather Statement | FFC | Murray | 48 min |
| Aug 3, 7:33 AM EDT | Special Weather Statement | FFC | Bartow | 42 min |
| Aug 3, 7:58 AM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 3, 8:26 AM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 3, 11:34 AM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 3, 11:56 AM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Aug 3, 11:58 AM EDT | Special Weather Statement | FFC | Chattooga | 17 min |
| Aug 3, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 45 min |
| Aug 3, 12:20 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 40 min |
| Aug 3, 12:31 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Aug 3, 12:50 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Aug 3, 1:01 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 3, 1:20 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Aug 3, 1:29 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 31 min |
| Aug 3, 1:32 PM EDT | Special Weather Statement | FFC | Towns, Union | 28 min |
| Aug 3, 1:49 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Aug 3, 1:52 PM EDT | Special Weather Statement | FFC | Fayette | 38 min |
| Aug 3, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 51 min |
| Aug 3, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 44 min |
| Aug 3, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Aug 3, 2:37 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 23 min |
| Aug 3, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 34 min |
| Aug 3, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 42 min |
| Aug 3, 2:59 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Aug 3, 3:01 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 3, 3:11 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Aug 3, 3:15 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Aug 3, 3:35 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Aug 3, 3:39 PM EDT | Special Weather Statement | FFC | Lamar | 36 min |
| Aug 3, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 36 min |
| Aug 3, 3:57 PM EDT | Flash Flood Warning | FFC | DeKalb | 3 hr |
| Aug 3, 4:08 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 45 min |
| Aug 3, 4:22 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Aug 3, 4:31 PM EDT | Flash Flood Warning | FFC | Muscogee | 3 hr |
| Aug 3, 4:36 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 3 hr |
| Aug 3, 4:41 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe, Wilkes | 33 min |
| Aug 3, 5:02 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Wilkinson | 28 min |
| Aug 3, 5:34 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Aug 3, 5:35 PM EDT | Special Weather Statement | FFC | Glascock | 25 min |
| Aug 3, 5:38 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 52 min |
| Aug 3, 5:48 PM EDT | Special Weather Statement | FFC | Warren | 57 min |
| Aug 3, 6:49 PM EDT | Special Weather Statement | FFC | Heard | 56 min |
| Aug 3, 7:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Aug 3, 7:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.